Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 5, NWS Norman, OK

January 27, 200817 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 27, 2008, 3:25 PM CST for 17 counties in Oklahoma. It took effect at Jan 28, 2008, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 3:25 PM CST (21:25 UTC)
In effect from
Jan 28, 2008, 8:00 AM CST
Expired
Jan 28, 2008, 5:50 PM CST
In force
10 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2310 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 272125
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CST SUN JAN 27 2008

...STRONG WINDS EXPECTED MONDAY...

.A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL
INTENSIFY TONIGHT AND MONDAY. THE PRESSURE DIFFERENCE BETWEEN THIS
TROUGH AND A HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER
VALLEY WILL HELP CREATE STRONG WINDS THROUGHOUT THE DAY MONDAY.

OKZ004>018-021-022-280530-
/O.NEW.KOUN.WI.Y.0005.080128T1400Z-080129T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL
325 PM CST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS OF
40 TO 45 MPH ARE EXPECTED MUCH OF THE DAY MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KOUN 281054
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
454 AM CST MON JAN 28 2008

...STRONG WINDS EXPECTED MONDAY...

.A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL
INTENSIFY TODAY. THE PRESSURE DIFFERENCE BETWEEN THIS TROUGH AND
A HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY
WILL HELP CREATE STRONG WINDS THROUGHOUT THE DAY TODAY.

OKZ004>018-021-022-281900-
/O.CON.KOUN.WI.Y.0005.080128T1400Z-080129T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL
454 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS OF
40 TO 45 MPH ARE EXPECTED MUCH OF THE DAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 281745 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON JAN 28 2008

.A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL
INTENSIFY TODAY. THE PRESSURE DIFFERENCE BETWEEN THIS TROUGH AND A
HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL
HELP CREATE STRONG WINDS THROUGHOUT THE DAY TODAY.

OKZ004>018-021-022-290000-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL
1145 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR
FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS74 KOUN 282023
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES AND INTO THE
CENTRAL PLAINS WILL INDUCE STRONG WINDS OVER NORTHERN AND WESTERN
OKLAHOMA. THE STRONGEST WINDS WILL BE SEEN OVER FAR NORTHWEST
OKLAHOMA...FROM AROUND ARNETT AND LAVERNE...EASTWARD THROUGH
WOODWARD AND ALVA.

OKZ004-005-009-010-290000-
/O.UPG.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
/O.NEW.KOUN.HW.W.0001.080128T2023Z-080129T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
223 PM CST MON JAN 28 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 40 TO 50 MPH WILL OCCUR...WITH GUSTS AROUND
60 MPH POSSIBLE THROUGH THE LATE AFTERNOON HOURS. THIS WILL BE
MOST PRONOUNCED IN AND NEAR ARNETT...LAVERNE...WOODWARD...
WAYNOKA...FREEDOM...AND ALVA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LIGHT-WEIGHT
OBJECTS. WINDS THIS HIGH WILL CAUSE DRIVING DIFFICULTIES...ESPECIALLY
IN HIGH PROFILE VEHICLES.

$$

OKZ006>008-011>018-021-022-290000-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-
BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL
223 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR
FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS74 KOUN 282350
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING ACROSS KANSAS THIS EVENING WILL
CONTINUE TO CAUSE STRONG WINDS OVER PARTS OF NORTHERN OKLAHOMA.
MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL
ROUND OF STRONG WINDS TO THE REGION. 

OKZ006>008-011>018-021-022-290800-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-
BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TUESDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST 30 TO 40 MPH THIS
EVENING OVER THE AREA. ALTHOUGH WIND SPEEDS COULD DIMINISH FOR A
SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
WINDS BEHIND THE FRONT ARE EXPECTED TO SHIFT TO THE NORTHWEST AND GUST
TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004-005-009-010-290800-
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
/O.CON.KOUN.HW.W.0001.000000T0000Z-080129T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
550 PM CST MON JAN 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR THIS EVENING AND CONTINUING UNTIL 3 PM CST TUESDAY.
THE WIND ADVISORY WILL REPLACE THE HIGH WIND WARNING WHICH EXPIRES AT
6 PM CST THIS EVENING.

THE EXTREME WINDS OBSERVED EARLIER MONDAY AFTERNOON WILL DIMINISH
THIS EVENING... ALTHOUGH SOUTHWEST WIND GUSTS OF 35 TO 40 MPH
WILL STILL BE POSSIBLE. EVEN THOUGH WIND SPEEDS COULD DIMINISH FOR
A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
NORTHWEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO 40 TO 50
MPH THROUGH TUESDAY MORNING. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ019-020-023>030-033>040-044-045-TXZ083>090-290800-
/O.NEW.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. 

A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL
BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE
COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
TUESDAY AFTERNOON.
 
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:11 PM CST, 14 minutes earlier.

Area forecast discussion, Jan 27, 3:11 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CST SUN JAN 27 2008

.DISCUSSION...
FIRE WEATHER WILL BE PRIMARY CONCERN THE NEXT FEW DAYS. CRITICAL
WILDFIRE CONDITIONS WERE MET ACROSS FAR WESTERN OKLAHOMA AND NORTH
TEXAS. A POCKET OF DRY AIR ALSO COMBINED WITH THE MODERATELY
STRONG WINDS AND WARM TEMPS TO REACH RED FLAG CRITERIA OVER
CENTRAL PORTIONS OF OKLAHOMA. A FEW LARGE FIRES HAVE OCCURRED AND
LUCKILY WE DO NOT HAVE THE WINDS THAT WE ARE EXPECTING TOMORROW.
FIRE WEATHER WATCH WAS EXPANDED SLIGHTLY FOR TOMORROW TO INCLUDE
WOODS COUNTY. IF NEW DATA THIS EVENING POINTS TO A FASTER DRY LINE
PROGRESSION TOMORROW AFTERNOON...RED FLAG CONDITIONS WILL SPREAD
FARTHER EAST. ALTHOUGH THE WARM TEMPS TOMORROW WILL BE REPLACED
BY MUCH COOLER AIR MONDAY NIGHT AND TUESDAY BY A STRONG COLD FRONT...
VERY DRY AIR AND STRONG NORTHWEST WINDS BEHIND FRONT WILL STILL
KEEP WILDFIRE CONCERNS ELEVATED THROUGH THE DAY TUESDAY.

WINDS ANOTHER CONCERN TOMORROW...AND WITH ANTICIPATED MID-HIGH
CLOUD COVER...GOING TO NEED DECENT MIXING TO REACH ADVISORY
CRITERIA. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR MOST OF THE
DAY TOMORROW ACROSS THE NORTHWEST ONE-THIRD OF THE STATE. IF MORE
MIXING IS EXPECTED OR REALIZED...THIS WILL LIKELY BE EXPANDED TO
THE EAST AND SOUTH. SUSTAINED WINDS 25 TO 35 AND FREQUENT GUSTS OF
40 TO 45 CURRENTLY EXPECTED IN ADVISORY.

LATEST TRENDS OF MEDIUM RANGE MODELS HAS SHIFTED THURSDAYS STORM
SYSTEM FARTHER NORTH...WITH THE GFS MOST PRONOUNCED. IF THIS WERE
TO VERIFY...SNOWS WOULD BE MAINLY CONFINED TO FAR NORTHERN
OKLAHOMA AND LOCATIONS FARTHER NORTH. NEWEST ECMWF STILL FARTHER
SOUTH SO WILL NOT MAKE SIG CHANGES TO WEDNESDAY NIGHT-THURSDAY
NIGHT FORECAST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  68  41  48 /  10  10  10  10
HOBART OK         50  72  36  48 /  10  10  10   0
WICHITA FALLS TX  52  75  47  58 /  10  10  10   0
GAGE OK           50  74  29  42 /  10  10  10  10
PONCA CITY OK     49  68  37  43 /  10  10  10  10
DURANT OK         49  69  50  58 /  10  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
     007>010-012-013-018>020-023>030-038>041-044>046.

     WIND ADVISORY FROM 8 AM TO 6 PM CST MONDAY FOR OKZ004>018-021-
     022.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ004-005-009-010-014-021-033-034-036.

TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ086-089-
     090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083-084-087.

&&

20/11
Hazardous weather outlook, Jan 27, 2:35 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST SUN JAN 27 2008

OKZ004>048-050>052-TXZ083>090-281300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
235 PM CST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES ALONG WITH GUSTY SOUTHWESTERLY WINDS AND LOW
RELATIVE HUMIDITIES WILL RESULT IN AN ELEVATED RISK OF WILDFIRES
THIS AFTERNOON ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA LATE
MONDAY AND AGAIN ON THURSDAY.

OTHER HAZARDOUS WEATHER...
THERE IS AN ELEVATED RISK FOR WILDFIRES ACROSS PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AFTERNOON...AND ACROSS MOST
OF THE AREA ON TUESDAY. STRONG SOUTHERLY WINDS...WITH WIND GUSTS IN
EXCESS OF 40 MPH...MAY ALSO DEVELOP ACROSS NORTHWESTERN OKLAHOMA
MONDAY AFTERNOON.

THERE IS A CHANCE FOR ACCUMULATING SNOW ACROSS PARTS OF OKLAHOMA
THURSDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

JAMES

In the hours before

Special weather statement, Jan 27, 2:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CST SUN JAN 27 2008

OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090-
272100-
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-KAY OK-
GRANT OK-CANADIAN OK-OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-
CLEVELAND OK-GRADY OK-MCCLAIN OK-COTTON OK-JEFFERSON OK-MURRAY OK-
COMANCHE OK-GARVIN OK-CARTER OK-STEPHENS OK-WICHITA TX-CLAY TX-
ARCHER TX-
210 PM CST SUN JAN 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CENTRAL PORTIONS OF
OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS...FROM NEAR MEDFORD AND
PONCA CITY...DOWN THROUGH THE OKLAHOMA CITY METRO...THROUGH ARDMORE
AND DUNCAN...TO WICHITA FALLS...HENRIETTA...AND ARCHER CITY TEXAS.

A POCKET OF DRY AIR...EXTENDING OVER THE MENTIONED AREAS...HAS
COMBINED WITH WARM TEMPERATURES AND MODERATELY STRONG WINDS TO
PRODUCE CRITICAL WILDFIRE CONDITIONS. ANY WILDFIRES THAT OCCUR THIS
AFTERNOON WILL BE DIFFICULT TO CONTAIN BY FIRE-FIGHTING PERSONNEL. A
LARGE FIRE HAS OCCURRED OVER SOUTH OKLAHOMA CITY...NEAR 89TH AND
SOONER ROAD...AND ANOTHER NEAR CORUM AND DUNCAN IN SOUTHWEST
OKLAHOMA.

ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED THIS AFTERNOON DUE TO
THE WARM...DRY...AND WINDY CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:25 PM CSTDense Fog AdvisoryOUNAtoka, Bryan, Carter, Coal, Garvin, Hughes and 6 more13 hr
Jan 27, 4:43 AM CSTFire Weather WatchOUNBeckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more23 hr
Jan 27, 12:23 PM CSTRed Flag WarningOUNCaddo, Canadian, Carter, Cleveland, Comanche, Cotton and 20 more9 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.